Hail, Monroe
- When
- June 21, 2:05 PM CST
- Where
- Monroe County, 0.36 mi W of Columbia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.450, -90.207
triggering showers and thunderstorms. Some of the storms became severe with large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the area on June 21st...triggering showers and thunderstorms. Some of the storms became severe with large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 21, 11:50 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT SAT JUN 21 2008 .DISCUSSION... /345 AM CDT SAT JUN 21 2008/ THE WEAK SHORT WAVE TROF MOVING THROUGH THE UPPER MS VLY ATTM IS FORECAST TO CONT MOVING ESEWD TODAY AND INTO THE GREAT LAKES BY EVENING...WITH THE ATTENDANT SFC BNDRY ACROSS SRN IA MOVING INTO SRN IL AND SE MO BY 00Z. AMPLE SUN/HEATING TODAY SHOULD RESULT IN DECENT INSTABILITY AHEAD OF THE BNDRY WILL MLCAPES AROUND 2000 J/KG. CONVERGENCE ALONG THE BOUNDARY HOWEVER WILL BE RELATIVELY WEAK AND DEEP LAYER SHEAR ONLY PROGGED TO BE AROUND 20-25 KTS...WHICH WOULD SUPPORT ISOLD-SCT COVERAGE OF PULSE TO MULTICELL STORMS. EXPECTING STORMS TO DEVELOP ALONG THE BOUNDARY THIS AFTERNOON WITH GREATEST COVERAGE ACROSS INDIANA/ILLINOIS DECREASING SWWD INTO MO. SOME MARGINALLY SEVERE HAIL AND WIND GUSTS COULD ACCOMPANY THE MOST INTENSE CELLS. OVERALL COVERAGE AND INTENSITY SHOULD DIMINISH THIS EVENING WITH LOSS OF HEATING AND AS THE STORMS MOVE SEWD AWAY FROM THE CWA. ATTENTION THEN TURNS TO THE POTENTIAL FOR ANOTHER ROUND OF STORMS DURING THE LATE EVENING AND OVERNIGHT HOURS FOCUSED BACK TO THE NORTH. A MUCH STRONGER SHRTWV TROF IS PROGGED TO DIG SEWD THRU THE MS VLY REGION BEGINNING LATE TONIGHT INTO SUNDAY WITH AN ATTENDANT COLD FRONT. A WESTERLY LLJ DEVELOPING AHEAD OF THE TROF/CDFNT TONIGHT WILL FOCUS WAA/LIFT ACROSS THE MO VLY REGION SUPPORTING THUNDERSTORM DEVELOPMENT. MODELS ARE SUGGESTING POTENTIAL FOR UPSCALE GROWTH INTO AN ORGANIZED CONVECTIVE COMPLEX MOVING INTO NRN MO. NOT SURE HOW FAR SOUTH THIS WILL GET BUT HAVE BUMPED UP POPS IN THE NORTH. ALSO INCREASED POPS A BIT ACROSS THE ENTIRE AREA ON SUNDAY AS THE MCS AND/OR RESIDUAL BNDRY AND CDFNT CONTS SEWD ACROSS THE REGION. DEEP LAYER SHEAR WILL BE MUCH IMPROVED DUE TO STRENGTHENING MID LEVEL FLOW ASSOCD WITH THE DIGG SHRTWV TROF AND THIS WOULD SUPPORT MUCH GREATER CONVECTIVE ORGANIZATION/COVERAGE. HIGH PRESSURE SHOULD THEN SETTLE INTO THE REGION ON MONDAY BRINGING A BRIEF SPELL OF DRY AND TRANQUIL WEATHER. GLASS && .AVIATION... /1239 PM CDT SAT JUN 21 2008/ FOR THE 18Z TAFS...A COLD FRONT THAT EXTENDS FROM NORTHEASTERN INDIANA THROUGH SOUTH CENTRAL ILLINOIS THEN INTO CENTRAL MISSOURI WILL SLIDE SOUTH THROUGH THE REST OF THE AREA BY THIS EVENING. THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AS IT MOVES SOUTH. HOWEVER...THUNDERSTORMS ARE EXPECTED TO BE SCATTERED AND CHANCES OF THEM IMPACTING A TERMINAL ARE TOO REMOTE TO INCLUDE IN TAFS. OTHERWISE...WINDS ARE EXPECTED TO BE WESTERLY JUST AHEAD OF THE FRONT AND BECOME NORTHWEST TO NORTH BEHIND THE FRONT. MCS DEVELOPMENT STILL A POSSIBILITY OVER WESTERN IOWA TONIGHT WITH IT SLIDING SOUTHEAST TOWARDS TAF SITES...SO ADDED VCTS/VCSH TO SITES BEGINNING AROUND 09Z FOR KUIN...10Z FOR KCOU AND AROUND 12Z FOR KSUS/KSTL. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 553 AM CDT SAT JUN 21 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 553 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING. A FEW OF THE STORMS COULD BE SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT ACROSS MAINLY CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AS THE PRIMARY THREAT. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT MOVES ACROSS THE REGION. SOME OF THESE STORMS COULD BE SEVERE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA FROM TUESDAY THROUGH FRIDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 AM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN DES PERES 38.60N 90.45W
06/20/2008 E1.90 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL BETWEEN 200 AND 410 PM.
&&
EVENT NUMBER 00487
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 S CREVE COEUR 38.63N 90.44W
06/21/2008 E0.50 INCH ST. LOUIS MO NWS EMPLOYEE
INTERSECTION OF LADUE AND I 270
&&
EVENT NUMBER 00488
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
249 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL KIRKWOOD 38.58N 90.42W
06/21/2008 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
AT INTERSECTION OF GUYER AND MANCHESTER ROAD.
&&
EVENT NUMBER 00489
SIPPRELLThe St Louis radar (KLSX), 50 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118748.